MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) female patient was undergoing a sialoendoscopy of the right parotid gland when a salivary stone extractor basket sseb broke.After the basket was deployed around the stone, the basket would not retract.The basket was able to be removed after multiple attempts and required more force.The basket broke and a piece of wire was retained in the duct.Despite multiple attempts at retrieval, the wire remains in the patient.It is currently unknown if an additional procedure will be performed to remove the fragment.No other adverse effects were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 06oct2021.The stone that was being removed was less than 5mm.The stone got stuck in the basket prior to the basket wire breaking.At this time, the stone and wire have not been retrieved; the patient is seeking second opinion with likely revision procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation (b)(6) center informed cook of an incident that occurred on (b)(6) 2021 involving sseb-1.5-115-10 salivary stone extractor basket sseb lot number 14044542.The basket was deployed around the stone and got stuck and would not retract.This required more force to remove the basket after multiple attempts.The basket then broke and a piece of wire was retained in the duct.Multiple attempts at retrieval failed to remove the retained wire.A review of the complaint history, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, were conducted during the investigation.The complainant did not return the complaint device for investigation; therefore, no physical examinations could be performed.In response to this incident the device history record for lot# 14044542 was reviewed and there were no related non conformances.A database search revealed no other complaints had been reported from the complaint device lot.The product specification for the salivary stone extractor basket sseb-1.5-115-10 was reviewed and all extractors are 100% verified to assure the basket opens and closes properly and inspected for damage.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of complaint file, device history record, complaint history and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.The product ifu, t_tse_rev4, provides the following information to the user related to the reported failure mode: contraindications: ¿sialadenitis¿, ¿acute glandular infection¿.Precautions: ¿if resistance is encountered while attempting to remove caliculi or other foreign bodies, release the object.Excessive force would damage the device.¿ instructions for use: ¿maintaining position of the stone or foreign body within the basket, retract the endoscope and basket as a unit for the salivary duct to facilitate immediate removal of the object.¿ how supplied: ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no inspection of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12562494
Report Number1820334-2021-02267
Device Sequence Number1479117
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)240622(10)14044542
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Device Lot Number14044542
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/06/2021
10/22/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/12/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NCIRCLE ENDOSCOPIC BASKET; STORZ SIALOENDOSCOPY, 1.6; NCIRCLE ENDOSCOPIC BASKET
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight97